Classifieds | Archives | Jobs | About TGT | Contact | Subscribe
 | 
Last updated 8 minutes ago
Printer Friendly Version | TGT@Twitter | RSS Feed |
HOME LOCAL MIDEAST ASIA WORLD BUSINESS SPORT OPINION WRITERS
Don’t use face creams without consulting experts, warns MoH
October 29, 2017
 Print    Send to Friend

ABU DHABI: The Ministry of Health and Prevention (MOHAP), has warned the public against the hazards of using some facial skin care whitening creams without consulting a physician, particularly products marketed on social media, as they could pose grave health hazards and permanent damage to the skin, including facial bleaching and occurrence of dark spots.

Dr Amin Hussain Al Amiri, Assistant Under-Secretary of Public Health Policy and Licensing at MOHAP, said there is a growing demand among teenage girls to use skin whitening products which has led some social media influencers who have a considerable following to promote creams that should be administered by medical prescription or in which chemicals should be used only after consulting with specialists.

“These influencers present their personal experiences in videos they publish to their followers and encourage them to do the same,” Dr Al Amiri explained, adding that such information dissemination, whether or not it was done in good faith, could lead some manufacturing companies or local distributors to contract social influencers or ‘fashionistas’ to promote their products to increase sales.

Such actions have prompted the Ministry, particularly the Health Empowerment and Compliance Department, to put a system of monitoring the content of these social media accounts and form a team to track some of the suspected accounts on social media, he explained.

Dr. Al Amiri cited the video of a GCC lady who showcased her skin whitening experience after mixing three creams, the first one is Dermovate, a preparation that contains a cortisone derivative ‘Corticosteroid’ used to treat symptoms such as skin inflammation, itching, which occur in some skin diseases such as Psoriasis, some allergies and superficial dermatitis. These types of creams should be dispensed by a medical prescription and under the supervision of a specialist, he explained.

Corticosteroids have side effects which usually occur after prolonged use or high dose or lack of medical supervision such as skin numbness, skin atrophy, burning, itching, skin stinging, acne-like pimples, hypopigmentation, skin perspiration disorder, and secondary skin infections including bacterial, fungal, and viral and some skin lesions, which render the skin thin and easily bleed.
 
WAM

Add this page to your favorite Social Bookmarking websites
Comments
 
Post a comment
 
Name:
Country:
City:
Email:
Comment:
 
    
    
Related Stories
Ministry of Health bans ‘Dialon’ tablets
DUBAI: The Ministry of Health and Community Protection issued a circular to the directors of the medical sectors, the directors of public and private hospitals, doctors, ..
Dubai floats drones for beach rescue
DUBAI: As part of its keenness to maintain the safety and security of public beach users in the emirate, the Dubai Municipality (DM) has developed “Flying Rescuer,” an Un..
Woman swallows huge bone, fine after extraction
Ras Al Khaimah: Doctors at the Endoscopy Department of the Ibrahim Bin Hamad Obaidullah Governmental Hospital in RAK rescued a 36-year-old Syrian woman from suffocating t..
MOHAP signs two MoUs to help get drugs for critical patients
ABU DHABI: The Ministry of Health and Prevention, Mohap, has announced the signing of two Memoranda of Understanding with pharmaceutical companies AstraZeneca and Bayer. ..
Portable kit to help cardiac patients at metro stations
DUBAI: The Rail Agency at Dubai’s Roads and Transport Authority (RTA) has rolled out a service for providing immediate aid to the rescue of emergency cardiac cases at met..
FRONTPAGE
 
GALLERY
 
PANORAMA
 
TIME OUT
 
SPORT
 
 
Advertise | Copyright